5 doctors weighed in:
I've been experiencing migraines a few days before my period for over a year now and theyre debilatating, lasting 4-5 days. Should I try going off bcp?
5 doctors weighed in

Dr. Osman Farooq
Pediatrics - Neurology
2 doctors agree
In brief: Possibly
Bcps are known to cause headaches and migraines.
There may be some medications that you can use as a prophylaxis in your pre-menstrual period. It would be best to get checked. You may also want to keep a headache diary to help MAP out any other potential triggers.

In brief: Possibly
Bcps are known to cause headaches and migraines.
There may be some medications that you can use as a prophylaxis in your pre-menstrual period. It would be best to get checked. You may also want to keep a headache diary to help MAP out any other potential triggers.
Dr. Osman Farooq
Dr. Osman Farooq
Thank
Dr. David Finke
Obstetrics & Gynecology
1 doctor agrees
In brief: Consider it.
Migraines that are timed with cycles are tricky to treat/cure.
Did you get the same migraines before starting the pill? If no, i would find another form of birth control. If yes, but the migraines are worse, i would also find another form of birth control. If they are the same or better, try treating them with the help of a neurologist and/or gynecologist.

In brief: Consider it.
Migraines that are timed with cycles are tricky to treat/cure.
Did you get the same migraines before starting the pill? If no, i would find another form of birth control. If yes, but the migraines are worse, i would also find another form of birth control. If they are the same or better, try treating them with the help of a neurologist and/or gynecologist.
Dr. David Finke
Dr. David Finke
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
107,000 doctors available
Read more answers from doctors